Diabetes Expert Forum
3 hour GTT
About This Forum:

Questions in the Diabetes forum are answered by medical professionals. Topics covered include Type 2 Diabetes, blood glucose monitoring, diabetes and heart disease, diabetes and pneumonia, diabetes and pregnancy, diabetes and vision problems, diabetes and wound healing, diabetic complications, hyperglycemia, hypoglycemia, and insulin.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

3 hour GTT

i recently had a 3 HourGTT and the result was a reading of 54 at 3 hours. during the test my sugar level only rose to 121. My family internist says I have uncontrolled Type 2 Diabetes. I don't understand this since my result was low. Wouldn't this be hypoglycemia? I had orthostatic hypotension with lightheadedness and legs weak. Episode of legs collapse when got out of bed at 3:00 AM. What is this about and do I need medical attention? My Dr. just says watch simple carbs.
I am currently taking requip 3 mg 4xdaily; Norvasc 10mg;zoloft 50mg; and clonazapam 1mg at bedtime. All I can get for answers of my symptoms is that it is the Parkinsons, which I don't think is corrrect diagnosis but a given diagnosis because they have not an answer to my symptoms of trenor; arm leg foot wrist weakness, pain right rear rib cage and stiff diaphram, burning numb tingling feet hands toes fingers, shock sensations hands and lower arms on an off. I have cervical and lumbar disc degenerstion with disc bulge in c-spine and protruding disc in L-spine. MRIs are 2 and 5 years old. Any advice?



i





Related Discussions
291531_tn?1193614293
Hi,
I do think that you should see a neurologist for some input into both the weakness problem as well as  your tremors and numbness.  Your symptoms seem extensive and truly require an expert's opinion after a thorough examination. You probably also need a repeat MRI but that will be up to them. Also discuss the potential side effects of your current medications with your doctor as lightheadedness can result from several of them.


In regard to the OGTT-- that is not compatible with diabetes at this time, although there is some suggestion in the literature that folks with glucose challenge results that show low numbers may be at risk for diabetes in future.  Spreading your carbs evenly throughout the day and generally staying away from simple sugars are a good plan.
Take care and insist on seeing a neurologist soon.

2 Comments
Blank
307500_tn?1302119746
I think u need a new Dr. A low of 54 and high ending of 121. Desn't sound to me like uncontrolled Diabetes. And maybe the combanations of your med's are causing alot of your problems. What is yor age and what kind off Dr diagnosed u having Parkinsons Disease. Your combined med's could cause these symptoms and weeaknees could be low blood sugar. U should have a glucose meter and check your blood sugars. The med's might be affecting it or even the Parkinsons Disease. Are u over weight? And alos u should be seeing a nero dr often with the parkinsons and your spine troubles.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank